• TJM's Avatar

    Severe weakness in right leg beginning I mopnth after completing 5 1/2 weeks of pelvic radiation for recurrent rectal cancer.

    Asked by TJM on Tuesday, April 24, 2012

    Severe weakness in right leg beginning I mopnth after completing 5 1/2 weeks of pelvic radiation for recurrent rectal cancer.

    I have tingling and numbness that runs up inside of my rt leg and knee. The other side of leg is normal. The weakness has worsened to the point where I can't walk without my leg buckling. Lft leg is weak but not nearly as bad. Rt leg gets worse following my chemo cycle and improves slightly as the next cycle approaches. However, pain in hips, groin and thigh begin 2 days before chemo and subside 2 days after cycle but weakness gets worse. MRI negative for cancer spread into spine. Radiation Oncologist refuses to acknowledge it could be radiation plexopathy or radiation related. Yet, I could walk before radiation and now I can't. Oncologist has not explored the relationship to chemo therapy despite both drugs in my regimen of Erbitux and Irinotecan refer to this condition in the side effects warnings. I'm finding the condition dibilitating and I'm almost wheel chair bound. Any other explanation besides radiation damage? Could it be chemo damage? Anyone experience this and recovered?

    1 Answer from the Community

    • steve70x7's Avatar
      steve70x7

      I'm so sorry to hear about your pain and weakness. I certainly don't have any answers to your questions, but I did want to let you know that I care and am praying for you.

      almost 5 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more lymphoma, colorectal cancer questions.  Also, don't forget to check out our Lymphoma, Colorectal Cancer page.